Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 40, NWS Key West, FL

July 7, 2013

NWS Key West, FL issued this small craft advisory at Jul 7, 2013, 3:32 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2013, 3:32 PM EDT (19:32 UTC)
Expired
Jul 8, 2013, 4:29 AM EDT
In force
13 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WHUS72 KKEY 071932
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
332 PM EDT SUN JUL 7 2013

GMZ052>055-072>075-080345-
/O.NEW.KKEY.SC.Y.0040.130707T1932Z-130708T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
332 PM EDT SUN JUL 7 2013

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE FLORIDA STRAITS OUT 60 NM FROM OCEAN REEF WESTWARD
TO 20 NM WEST OF DRY TORTUGAS LIGHT.

* WINDS AND WAVES...SUSTAINED EAST WINDS NEAR 20 KNOTS ARE EXPECTED
  ACROSS THE STRAITS OF FLORIDA OVERNIGHT...WITH SEAS UP TO SEVEN
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

FUTTERMAN
2 follow-up statements
671 
WHUS72 KKEY 080214
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1014 PM EDT SUN JUL 7 2013

GMZ052>055-072>075-080930-
/O.CON.KKEY.SC.Y.0040.000000T0000Z-130708T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1014 PM EDT SUN JUL 7 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS AND WAVES...SUSTAINED EAST WINDS NEAR 20 KNOTS ARE 
  EXPECTED ACROSS THE STRAITS OF FLORIDA OVERNIGHT...WITH SEAS 
  UP TO SEVEN FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
470 
WHUS72 KKEY 080829
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
429 AM EDT MON JUL 8 2013

GMZ052>055-072>075-080930-
/O.CAN.KKEY.SC.Y.0040.000000T0000Z-130708T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
429 AM EDT MON JUL 8 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SMALL CRAFT SHOULD EXERCISE CAUTION TODAY...DUE TO EAST WINDS
INCREASING TO 15 TO 20 KNOTS. SEAS OF 4 TO 6 FEET WILL CONTINUE
ON THE STRAITS OF FLORIDA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jul 7, 3:30 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 7, 3:30 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
330 PM EDT SUN JUL 7 2013

.DISCUSSION...IN THE MID AND UPPER LEVELS...700-200 MB...LATEST
SATELLITE IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS OF 200
PM CONTINUES TO DISPLAY A LESS AMPLIFIED PATTERN OVER NORTH AMERICA
THAN 24 HOURS PRIOR. THERE REMAINS A LIFTING LOWER AMPLITUDE TROUGH
OVER THE OHIO AND TENNESSEE RIVER VALLEY WHICH IS NOW LOCATED
BETWEEN TWO VERY LARGE MID AND UPPER ANTICYCLONES...THE WESTERNMOST
CENTERED OVER THE TEXAS/NEW MEXICO BORDER AND THE SECOND BEING
SITUATED OVER THE WESTERN ATLANTIC AT 72 WEST 35 NORTH. ACROSS THE
LOWER LATITUDES...A MID AND UPPER LOW IS NOW JUST NORTH OF THE TURKS
AND CAICOS ISLANDS...AND MIGRATING STEADILY WESTWARD. SOUTH FLORIDA
AND THE KEYS ARE BENEATH THE SOUTHWESTERN PERIPHERY OF THE WESTERN
ATLANTIC SUBSIDENCE.

AT THE SURFACE AND IN THE LOWER LEVELS...AS OF 900 AM...1025 MB
SURFACE RIDGE REMAINS POSITIONED FROM OFF OF HATTERAS SOUTHWEST TO
THE NORTHEAST GULF OF MEXICO. ACROSS THE TROPICS...THERE IS A WEAK
SURFACE/LOW LEVEL TROUGH EVIDENT NEAR THE SOUTHEASTERN BAHAMAS.
GIVEN THE STRENGTH OF THE RIDGING...HIGHER THAN EXPECTED MOISTURE
REMAINS IN THE BOUNDARY LAYER...AND LESS THAN AVERAGE SAHARAN DUST
IS ASSOCIATED WITH THIS AIRMASS...WHICH IS RESULTING IN STRONGER
THAN EXPECTED LOW LEVEL CONVERGENCE THAN PREVIOUSLY ANTICIPATED
UPSTREAM OF THE KEYS. THIS IS RESULTING IN WIDELY SCATTERED
COVERAGES OF SHOWERS OF BRIEF MODERATE TO HEAVY RAINFALL AND LOCAL
WIND GUSTS NEAR 30 KNOTS.

.CURRENTLY...AS OF 200 PM...SKIES ARE PARTLY CLOUDY ACROSS THE
ISLANDS AND ADJOINING WATERS. KEY WEST RADAR CONTINUES TO SHOW
ISOLATED TO WIDELY SCATTERED FAST MOVING SHOWERS...AS MENTIONED
ABOVE. TEMPERATURES HAVE REACHED NEAR 90 DEGREES WITH DEWPOINTS IN
THE LOWER 70S ACROSS THE ISLANDS. C-MAN STATIONS ALONG THE FLORIDA
REEF ARE RECORDING C-MAN STATIONS BETWEEN 15 AND 20 KNOTS WITH GUSTS
BETWEEN 20 AND 25 KNOTS.

.FORECASTS...TONIGHT THROUGH MONDAY NIGHT...DESPITE THE TEMPORARY
BREADTH OF DRIER UPSTREAM OF THE KEYS...THE LATEST MIMIC IMAGERY
UPSTREAM OF THE KEYS...WHICH COMPRISES OF THE BAHAMAS AND WATERS
EASTWARD UPSTREAM TO THE NEXT MID AND UPPER LOW NORTH OF THE TURKS
AND CAICOS...IS ILLUSTRATING SLIGHTLY DEEPER MOISTURE THAN ANALYZED
YESTERDAY...WITH PWAT AVERAGING AROUND 1.75 INCHES. AND GIVEN THE
AFOREMENTIONED LOW LEVEL CONVERGENCE EXPECTED TO CONTINUE TONIGHT
THROUGH MONDAY NIGHT...HAVE RAISED POPS BACK UP INTO THE LOWER
CHANCE CATEGORY...30%. SKIES WILL BE MOSTLY SUNNY EACH DAY...BUT
WITH GREATER COVERAGES OF SHOWERS LATER EACH NIGHT AND EARLY EACH
MORNING.

TUESDAY THROUGH THURSDAY NIGHT...THE MID AND UPPER LOW WILL REACH
THE NORTHERN BAHAMAS MONDAY NIGHT...REACHING THE KEYS DURING
TUESDAY. THE KEYS WILL REMAIN ON THE DRIER SIDE OF THIS SYSTEM
DURING TUESDAY...HOWEVER...A MORE FAVORABLE WIND PROFILE WILL ALLOW
FOR BETTER MESOSCALE SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND
EVENING. AS SUCH...HAVE RAISED POPS INTO THE MIDDLE OF THE ROAD
CHANCE CATEGORY. THEN...ON TUESDAY NIGHT...THE MID AND UPPER LOW AND
ASSOCIATED LOW LEVEL TROUGH WILL SLOW DOWN AS IT CONTINUES TO MOVE
ACROSS SOUTH FLORIDA AND THE FLORIDA KEYS...MOVING VERY SLOWLY TO
THE WEST THROUGH THURSDAY...BEFORE REACHING THE SOUTHEAST GULF
THURSDAY AND THURSDAY NIGHT. IN ADDITION...ANOTHER UNSEASONAL SHOT
OF ENERGY FROM THE LAKES WILL AMPLIFY A TROUGH AGAIN ALONG THE EAST
COAST. ALL OF THESE THINGS PROMPT A POTENTIALLY WET FORECAST AND
GIVEN THE PERSISTENCE OF THIS OVERALL PATTERN THROUGH THE LAST
SEVERAL MONTHS...RAIN CHANCES HAVE BEEN RAISED INTO THE HIGH CHANCE
CATEGORY TUESDAY NIGHT THROUGH THURSDAY NIGHT. THIS IS NEAR OR
SLIGHTLY BELOW 24 HOUR RAIN CHANCES...BUT ABOVE 12 HOUR RAIN CHANCES
FOR THESE PERIODS.

EXTENDED...FRIDAY THROUGH SUNDAY...ANOTHER MID AND UPPER LOW IS
PROGGED TO MOVE INTO THE MID SOUTH AND SOUTHEASTERN UNITED STATES IN
RESPONSE TO AN AMPLIFYING TROUGH OVER THE EASTERN CONUS...WITH WARM
CORE MID AND UPPER RIDGING REMAINING OVER THE NORTHWEST ATLANTIC.
HENCE...HAVE PUT IN MIDDLE OF THE ROAD CHANCES FOR SHOWERS AND
STORMS GIVEN

&&

.MARINE...SMALL CRAFT WILL NEED TO EXERCISE CAUTION ACROSS THE
WATERS TONIGHT...BUT BELIEVE WINDS WILL REACH ADVISORY CRITERIA
AGAIN IN THE FLORIDA STRAITS. SMALL CRAFT CAUTION CONDITIONS ARE
EXPECTED ACROSS ALL WATERS THROUGH MONDAY NIGHT...WITH HEADLINES NOT
EXPECTED FROM TUESDAY ONWARD.

&&

.AVIATION...THROUGH 12Z/8TH...OUTSIDE OF BRIEF MVFR EPISODES...VFR
CONDITIONS WILL PREVAIL AT THE KEY WEST AND MARATHON TERMINALS. DUE
TO A LACK OF TIMING CONFIDENCE...HAVE INCLUDED A VICINITY SHOWER FOR
MARATHON AND INSERTED IT FOR KEY WEST AIRPORT LATE THIS AFTERNOON.
EAST WINDS OF 10 TO 15 KNOTS WITH GUSTS OF 18 TO 23 KNOTS WILL
LIKELY RELAX AGAIN TONIGHT...BEFORE INCREASING AGAIN MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  81  89  80  89  77  88 / 30 30 30 40 50
MARATHON  81  91  80  91  77  89 / 30 30 30 40 50

&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE/GRIDS............................DAF
AVIATION/NOWCASTS/WARNING/STATEMENTS...........APA
DATA COLLECTION/UPPER AIR......................BWC/LK

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jul 7, 6:06 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
606 AM EDT SUN JUL 7 2013

FLZ076>078-GMZ031>035-042>044-052>055-072>075-081000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
606 AM EDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FLORIDA KEYS AND
THE SURROUNDING COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARDS
WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND WIND GUSTS IN EXCESS
OF 30 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FLORIDA KEYS AND
THE SURROUNDING COASTAL WATERS MONDAY THROUGH TUESDAY...WITH SCATTERED
THUNDERSTORMS POSSIBLE TUESDAY NIGHT THROUGH SATURDAY. THE PRIMARY
THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND
WIND GUSTS IN EXCESS OF 30 KNOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.